Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Multiple addition, deletion and restriction theorems for hyperplane arrangements

Authors: Takuro Abe and Hiroaki Terao
Journal: Proc. Amer. Math. Soc. 147 (2019), 4835-4845
MSC (2010): Primary 32S22; Secondary 52C35
Published electronically: June 10, 2019
MathSciNet review: 4011517
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In the study of free arrangements, the most useful result to construct/check free arrangements is the addition-deletion theorem in [J. Fac. Sci. Univ. Tokyo 27 (1980), 293–320]. Recently, the multiple version of the addition theorem was proved in [J. Eur. Math. Soc. 18 (2016), 1339–1348], called the multiple addition theorem (MAT), to prove the ideal-free theorem. The aim of this article is to give the deletion version of MAT, the multiple deletion theorem (MDT). Also, we can generalize MAT to get MAT2 from the viewpoint of our new proof. Moreover, we introduce the restriction version, a multiple restriction theorem (MRT). Applications of MAT2, including the combinatorial freeness of the extended Catalan arrangements, are given.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32S22, 52C35

Retrieve articles in all journals with MSC (2010): 32S22, 52C35

Additional Information

Takuro Abe
Affiliation: Institute of Mathematics for Industry, Kyushu University, Fukuoka 819-0395, Japan

Hiroaki Terao
Affiliation: Department of Mathematics, Hokkaido University, Hokkaido 060-0808, Japan
MR Author ID: 191642

Keywords: Hyperplane arrangements, free arrangements, addition-deletion and restriction theorems, Catalan arrangements
Received by editor(s): January 22, 2018
Received by editor(s) in revised form: February 10, 2019
Published electronically: June 10, 2019
Additional Notes: The first author was partially supported by KAKENHI, JSPS Grant-in-Aid for Scientific Research (B) 16H03924, and Grant-in-Aid for Exploratory Research 16K13744.
Communicated by: Patricia Hersh
Article copyright: © Copyright 2019 American Mathematical Society